Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 164, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 28, 2018, 5:02 PM CDT for Lincoln County, Saint Charles County, Saint Louis County, Missouri; 4 counties in Illinois. It was in force for 73 min. 30 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2018, 5:02 PM CDT (22:02 UTC)
- Expired
- Jun 28, 2018, 6:15 PM CDT
- In force
- 73 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Lincoln County, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 34 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:09 PM CDT | TSTM WND GST 46 | 4 Nnw Orchard Farms, MO | TRAINED SPOTTER MEASURED 46MPH WIND GUST. |
| Jun 28, 5:10 PM CDT | TSTM WND GST 45 | 3 Nne Orchard Farms, MO | |
| Jun 28, 5:11 PM CDT | TORNADO | 2 Nnw Elsah, IL | A NWS DAMAGE SURVEY TEAM SURVEYED MULTIPLE AREAS ACROSS SOUTHERN JERSEY COUNTY. THE SURVEY TEAM DID FIND ONE AREA OF CONCENTRATED DAMAGE JUST NORTHWEST OF ELSAH WHICH IT DETERMINED WAS CAUSED BY A BRIEF EF-0 TORNADO. THE TORNADO TOUCHED DOWN ABOUT ONE QUARTER |
| Jun 28, 5:15 PM CDT | TSTM WND DMG | Harvester, MO | DELAYED REPORT: PHOTO SUBMITTED ON SOCIAL MEDIA OF A LARGE SILVER MAPLE TREE DOWN BY WIND NEAR HARVESTER AND 94. TIME ESTIMATED BY RADAR. |
| Jun 28, 5:17 PM CDT | TSTM WND DMG | 1 Nnw Elsah, IL | NUMEROUS TREES AND LIMBS DOWN AROUND ELSAH. MINOR ROOF DAMAGE TO HOMES AND OUTBUILDINGS AS WELL. TIME ESTIMATED FROM RADAR. |
| Jun 28, 5:17 PM CDT | TSTM WND DMG | 1 Sse Saint Charles, MO | WIRES DOWN ON VETERANS MEMORIAL AND ELM STREET NEAR LINDENWOOD UNIVERSITY. TWITTER REPORT. |
| Jun 28, 5:17 PM CDT | TSTM WND GST 59 | 3 Nne Orchard Farms, MO | |
| Jun 28, 5:18 PM CDT | TSTM WND DMG | 3 Wnw West Alton, MO | WOODEN BARN FLATTENED. |
| Jun 28, 5:20 PM CDT | TSTM WND DMG | 2 Nw Alton, IL | PHOTO SUBMITTED ON SOCIAL MEDIA OF A DOWNED TREE ON TOP OF A VEHICLE. PERSON STATED THAT THE VEHICLE AND NEARBY HOUSE SUFFERED DAMAGE FROM THE IMPACT. |
| Jun 28, 5:20 PM CDT | TSTM WND GST 50 | 1 Wsw Harvester, MO | TRAINED SPOTTER ESTIMATED 50MPH WIND GUST. |
| Jun 28, 5:23 PM CDT | TSTM WND DMG | 2 Wsw West Alton, MO | TWO LARGE TREES SNAPPED AT BASE. TIME ESTIMATED BY RADAR. |
| Jun 28, 5:23 PM CDT | TSTM WND DMG | Portage Des Sioux, MO | BOATS CAST INTO THE MAIN CHANNEL. DOCK FLIPPED OVER. PICKUP TRUCK FLIPPED OVER. DAMAGE LOCATED AT MY RIVER HOME BOAT HARBOUR. |
| Jun 28, 5:23 PM CDT | TSTM WND DMG | Portage Des Sioux, MO | DAMAGE TO DOCKS, A CAPSIZED BOAT, AND WIRES DOWN AT LIBERTY DOCKS. |
| Jun 28, 5:26 PM CDT | TSTM WND DMG | 1 Sw Brighton, IL | TREE ACROSS HIGHWAY 111. |
| Jun 28, 5:26 PM CDT | TSTM WND DMG | Godfrey, IL | TREES KNOCKED ONTO MOBILE HOME. PEA SIZED HAIL. |
| Jun 28, 5:28 PM CDT | TSTM WND DMG | Florissant, MO | LARGE BRANCHES AND POWER LINES DOWN. TIME ESTIMATED FROM RADAR. TWITTER REPORT. |
| Jun 28, 5:28 PM CDT | TSTM WND DMG | Florissant, MO | SEVERAL LARGE BRANCHES DOWN ACROSS THE AREA. |
| Jun 28, 5:28 PM CDT | TSTM WND GST 72 | Hazelwood, MO | MEASURED BY OREGON SCIENTIFIC INSTRUMENT AT HWY 270 AND LINDENBERG BLVD. |
| Jun 28, 5:30 PM CDT | TSTM WND DMG | 2 Wsw Alton, IL | TRAINED SPOTTER REPORTED CONSTRUCTION TRAILER AT FIREWORKS STAND BLOWN OFF BLOCKS. |
| Jun 28, 5:31 PM CDT | TSTM WND DMG | 3 Se Portage Des Sioux, MO | DELAYED REPORT: SEVERAL TREES DOWN IN AREAS ALONG 94 AND DWIGGINS. ONE LARGEST TREE WAS BLOCKING 94. |
| Jun 28, 5:33 PM CDT | TSTM WND DMG | Spanish Lake, MO | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM SPANISH LAKE. REPORT VIA SOCIAL MEDIA OF TREE DOWN. ALSO A SHED TORN OFF. TIME ESTIMATED FROM RADAR. |
| Jun 28, 5:33 PM CDT | TSTM WND DMG | Spanish Lake, MO | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM SPANISH LAKE. REPORT VIA SOCIAL MEDIA OF TREE DOWN. ALSO A SHED TORN OFF. TIME ESTIMATED FROM RADAR. |
| Jun 28, 5:33 PM CDT | TSTM WND DMG | Spanish Lake, MO | REPORT VIA SOCIAL MEDIA OF TREE DOWN. TIME ESTIMATED FROM RADAR. |
| Jun 28, 5:34 PM CDT | TSTM WND DMG | 2 Wsw Alton, IL | LARGE TREE DOWN AND FELL ON NEIGHBORS GARAGE. |
| Jun 28, 5:36 PM CDT | TSTM WND DMG | 2 Wnw Spanish Lake, MO | BUS STOP BLOWN INTO THE STREET AND MANY LIMBS DOWN. |
| Jun 28, 5:36 PM CDT | TSTM WND DMG | 2 Wnw Spanish Lake, MO | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 WNW SPANISH LAKE. BUS STOP BENCH BLOWN INTO THE STREET AND MANY LIMBS DOWN. |
| Jun 28, 5:38 PM CDT | TSTM WND DMG | 1 Nnw Ferguson, MO | REPORT VIA SOCIAL MEDIA OF TREE DOWN. |
| Jun 28, 5:41 PM CDT | TSTM WND DMG | 2 Wnw Bridgeton, MO | REPORT VIA SOCIAL MEDIA OF LARGE TREE LIMB DOWN. |
| Jun 28, 5:42 PM CDT | TSTM WND DMG | 2 Wsw Alton, IL | 4 TO 5 INCH DIAMETER TREE LIMBS DOWN. |
| Jun 28, 5:53 PM CDT | TSTM WND DMG | 3.5 Ssw Godfrey, IL | TREES UPROOTED AND MACHINE SHED COMPLETELY DESTROYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 28 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 1:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -572 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967
WUUS53 KLSX 282202
SVRLSX
ILC013-083-117-119-MOC113-183-189-282315-
/O.NEW.KLSX.SV.W.0164.180628T2202Z-180628T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
502 PM CDT THU JUN 28 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Calhoun County in southwestern Illinois...
Northwestern Madison County in southwestern Illinois...
Southwestern Macoupin County in southwestern Illinois...
Southern Jersey County in southwestern Illinois...
Northeastern St. Charles County in east central Missouri...
Southeastern Lincoln County in east central Missouri...
Northeastern St. Louis County in east central Missouri...
* Until 615 PM CDT.
* At 502 PM CDT, severe thunderstorms were located along a line
extending from near Greenfield to 6 miles south of Hardin to 7
miles west of Davis, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Trained weather spotters. Trees were reported down when
this storm moved through Elsberry.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
O'Fallon, St. Charles, St. Peters, Florissant, Granite City, Alton,
Maryland Heights, Hazelwood, Edwardsville, Ferguson, Godfrey, St.
Ann, Bridgeton, Bellefontaine Neighbors, Wood River, Bethalto,
Berkeley, Black Jack, Weldon Spring and Dellwood.
This includes Interstate 70 in Missouri between exits 217 and 231.
This also includes Confluence State Park, First Missouri State
Capitol Historic Site, and Pere Marquette State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3870 9065 3900 9082 3907 9042 3900 9037
3907 8999 3881 8989
TIME...MOT...LOC 2202Z 300DEG 33KT 3934 9026 3906 9063 3909 9114
HAIL...0.88IN
WIND...60MPH
$$
Kanofsky3 follow-up statements
641
WWUS53 KLSX 282248
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
548 PM CDT THU JUN 28 2018
ILC013-083-117-119-MOC113-183-189-282315-
/O.CON.KLSX.SV.W.0164.000000T0000Z-180628T2315Z/
Calhoun IL-Madison IL-Macoupin IL-Jersey IL-St. Charles MO-
Lincoln MO-St. Louis MO-
548 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN CALHOUN...NORTHWESTERN MADISON...SOUTHWESTERN
MACOUPIN AND SOUTHERN JERSEY COUNTIES IN SOUTHWESTERN ILLINOIS...
NORTHEASTERN ST. CHARLES...SOUTHEASTERN LINCOLN AND NORTHEASTERN ST.
LOUIS COUNTIES IN EAST CENTRAL MISSOURI...
At 547 PM CDT, severe thunderstorms were located along a line
extending from East Gillespie to near West Alton to near St. Paul,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Trained weather spotters. Many trees and power lines have
been reported down across the area when this storm moved
through.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
O'Fallon, St. Charles, St. Peters, Florissant, Granite City, Alton,
Maryland Heights, Hazelwood, Edwardsville, Ferguson, Godfrey, St.
Ann, Bridgeton, Bellefontaine Neighbors, Wood River, Bethalto,
Berkeley, Black Jack, Weldon Spring and Dellwood.
This also includes Confluence State Park, First Missouri State
Capitol Historic Site, and Pere Marquette State Park.
This includes Interstate 70 in Missouri between exits 217 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3895 9079 3900 9037 3907 8999 3881 8989
3870 9065
TIME...MOT...LOC 2247Z 300DEG 33KT 3913 8980 3885 9017 3889 9068
HAIL...0.88IN
WIND...60MPH
$$
Kanofsky913
WWUS53 KLSX 282304
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
604 PM CDT THU JUN 28 2018
ILC013-083-117-MOC113-282313-
/O.CAN.KLSX.SV.W.0164.000000T0000Z-180628T2315Z/
Calhoun IL-Macoupin IL-Jersey IL-Lincoln MO-
604 PM CDT THU JUN 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN...
SOUTHWESTERN MACOUPIN...SOUTHERN JERSEY AND SOUTHEASTERN LINCOLN
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Illinois...and east central Missouri.
LAT...LON 3870 9065 3881 9057 3893 9032 3892 9028
3895 9027 3899 8996 3881 8989
TIME...MOT...LOC 2303Z 300DEG 33KT 3906 8964 3878 9001 3882 9052
$$
ILC119-MOC183-189-282315-
/O.CON.KLSX.SV.W.0164.000000T0000Z-180628T2315Z/
Madison IL-St. Charles MO-St. Louis MO-
604 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN MADISON COUNTY IN SOUTHWESTERN ILLINOIS...
NORTHEASTERN ST. CHARLES AND NORTHEASTERN ST. LOUIS COUNTIES IN EAST
CENTRAL MISSOURI...
At 603 PM CDT, severe thunderstorms were located along a line
extending from near Mount Olive to near Glen Carbon to St. Charles,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters. Numerous trees and power lines
have been reported down with this storm.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
St. Charles, St. Peters, Florissant, Granite City, Alton, Maryland
Heights, Hazelwood, Edwardsville, Ferguson, Godfrey, St. Ann,
Bridgeton, Bellefontaine Neighbors, Wood River, Bethalto, Berkeley,
Black Jack, Weldon Spring, Dellwood and Lambert Field.
This also includes Confluence State Park and First Missouri State
Capitol Historic Site.
This includes Interstate 70 in Missouri between exits 225 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3870 9065 3881 9057 3893 9032 3892 9028
3895 9027 3899 8996 3881 8989
TIME...MOT...LOC 2303Z 300DEG 33KT 3906 8964 3878 9001 3882 9052
HAIL...<.75IN
WIND...60MPH
$$
Kanofsky701
WWUS53 KLSX 282309
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
609 PM CDT THU JUN 28 2018
ILC119-MOC183-189-282319-
/O.EXP.KLSX.SV.W.0164.000000T0000Z-180628T2315Z/
Madison IL-St. Charles MO-St. Louis MO-
609 PM CDT THU JUN 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MADISON COUNTY IN
SOUTHWESTERN ILLINOIS...NORTHEASTERN ST. CHARLES AND NORTHEASTERN ST.
LOUIS COUNTIES IN EAST CENTRAL MISSOURI WILL EXPIRE AT 615 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Illinois...and east central Missouri.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of these counties.
LAT...LON 3870 9065 3881 9057 3893 9032 3892 9028
3895 9027 3899 8996 3881 8989
TIME...MOT...LOC 2309Z 270DEG 33KT 3904 8959 3876 8996 3880 9047
$$
KanofskyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:44 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 28, 3:44 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
344 PM CDT Thu Jun 28 2018
.SHORT TERM... (Through Late Friday Afternoon)
Issued at 344 PM CDT Thu Jun 28 2018
The complex of thunderstorms originating over eastern Nebraska and
western Iowa early this morning has matured into a well-organized
thunderstorm complex. This system is capable of producing damaging
winds and frequent lightning and will continue to be the focus this
afternoon into this evening.
As upper ridging continues to build in, a warm front draped across
the region will be the dividing line between sunny and warm
conditions through central Missouri, to slightly cooler and active
weather along and east of the Mississippi River. Mesoanalysis
continues to show a steep CAPE gradients centered over the CWA with
MUCAPE values exceeding 5000 J/kg over northeast Missouri and
trending down to near 3000 J/kg over Illinois. Capping has also
weakened and even eroded through much of the region.
High res guidance has struggled to recognize the origin and
evolution of this complex. HRRR only recently picked up on this,
while NAMNest was much further west. As upper ridging builds
northeast, relatively stable air will become more solidified over
central portions of the state. As a result, the MCS will continue to
track around the eastern periphery of the ridge and along the
instability gradient. Should thunderstorms survive, expect the line
to push along and east the Mississippi through about 02-03z before
exiting to the southeast.
Beyond this evening, skies clear and conditions calm with the next
concern being heat and humidity for Friday. As the warm front pushes
east, temperatures will climb well into the 90s, possibly touching
100 in spots. Provided dewpoints well into the 70s, heat indices
will likely become dangerous through the afternoon, mainly in far
east-central Missouri and into Illinois. Heat indices may exceed 110
degree east in many places in Illinois.
Maples
.LONG TERM... (Friday Night through Next Thursday)
Issued at 344 PM CDT Thu Jun 28 2018
(Friday Night - Saturday Night)
Main focus at the beginning of the extended will continue to be on
the ongoing heat wave. Have relatively high confidence in
temperatures and dewpoints on Saturday. Very hot and humid airmass
will remain in place as upper-level ridge slowly slides eastward
into the Ohio Valley. Probably will see some slight lowering of
dewpoints due to deeper mixing and soil moisture drying out ever so
slightly. All that being said, am expecting high temperatures on
Saturday in the low to mid 90s, with peak heat index values of 100-
110 across the area. Highest values are forecast for the St. Louis
metro area and portions of western Illinois. Because of two days of
expected HI values near or just above 110 degrees, will upgrade
these areas to an excessive heat warning.
(Sunday - Next Thursday)
At least a little relief from the oppressive heat is expected by
Sunday or Monday as a weak cold front attempts to move through the
CWA. Model guidance is in fairly good agreement that the front will
either just clear or at least make it into far southern portions of
the forecast area by Monday afternoon. Along with slightly cooler
air behind the boundary, an increase in overall cloud cover along
with chances for showers and thunderstorms should yield high
temperatures back into the upper 80s to low 90s by Monday. No
changes made to the heat headlines in terms of duration, but could
need an additional day (Sunday) for the advisory/warning if
confidence in temperatures increases.
Unfortunately, the brief reprieve expected from the really hot and
humid conditions on Monday will be very short lived. The mid/upper
level ridge elongates and strengthens toward the middle of next week
which should yield increasing temperatures with continued humid
conditions. Weak frontal boundary that went through as a cold front
Sunday/Monday is expected to retreat back northward as a warm front
on Tuesday. This boundary may provide a focus for showers and
thunderstorms as well.
As alluded to yesterday, no end in sight to the overall hot/humid
pattern with mid/upper level ridge really flexing its muscles nearly
from coast to coast.
Gosselin
&&
.AVIATION... (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1247 PM CDT Thu Jun 28 2018
The main challenge will come within the first 6-8 hours of the
TAF period with regard to afternoon convection. Otherwise, VFR is
expected through a large portion of the forecast.
Current satellite imagery makes it easy to pick out the
thunderstorm complex over south-central Iowa. Thoughts are that
this complex will track southeast through the afternoon along a
frontal boundary, which is currently draped across sections of
eastern Missouri and far southern Illinois. Out ahead of this
complex, clear skies and increasing instability may result in
widely scattered/isolated storms. While coverage/intensity will
heavily rely on the health of the Iowa system, enough confidence
exists to keep VCTS in for all eastern sites this afternoon. Cigs
and vsbys are expected to remain VFR outside of storms with
periodic dips into MVFR for those affected by storms.
More stable air is expected to build far enough east to keep KCOU
west of the development. Therefore, held off on VCTS mention.
SPECIFICS FOR KSTL:
Much of the cloud cover from morning convection has eroded with
sct/few mid-to-high VFR cigs for now. Currently watching trends
in the thunderstorm complex over south-central Iowa. This, along
with scattered/isolated afternoon thunderstorms developing along a
frontal boundary, may impact KSTL. Given some question into the
overall health and persistence with the complex, maintaining VCTS
was the best option. Most likely time for storms will be from mid
afternoon through sunset. Cigs/vsbys will remain VFR outside of
storms, but may periodically dip, should thunderstorms directly
impact KSTL.
Conditions improve after 00z with VFR conditions expected through
the rest of the period.
Maples
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 10 PM CDT Saturday for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Knox MO-Lewis MO-Lincoln MO-Madison MO-Marion MO-
Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls
MO-Reynolds MO-Saint Francois MO-Sainte Genevieve MO-Shelby
MO-Warren MO-Washington MO.
Excessive Heat Warning until 10 PM CDT Saturday for Jefferson MO-
Saint Charles MO-Saint Louis City MO-Saint Louis MO.
IL...Heat Advisory until 10 PM CDT Saturday for Adams IL-Brown IL-
Pike IL-Randolph IL-Washington IL.
Excessive Heat Warning until 10 PM CDT Saturday for Calhoun IL-
Clinton IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-
Monroe IL-Saint Clair IL.
Excessive Heat Warning from 11 AM Friday to 10 PM CDT Saturday
for Bond IL-Fayette IL-Marion IL-Montgomery IL.
&&
WFO LSXHazardous weather outlook, Jun 28, 3:58 PM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 358 PM CDT Thu Jun 28 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291115- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 358 PM CDT Thu Jun 28 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Thunderstorms are likely through early this evening across portions of northeast Missouri and west-central Illinois. Some of these storms are expected to be strong to severe with damaging straight-line winds and large hail the primary threats. Heat products are currently in effect. Heat index values of 105 to 110+ are expected. For more details, please see the heat advisory and excessive heat warning for more details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heat products remain in effect through Saturday. Heat index values of 105 to 110+ are expected each day. For more details, please see the heat advisory and excessive heat warning for more details. There is a low chance of thunderstorms Saturday night through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening across portions of northeast Missouri and west-central Illinois. Gosselin
In the hours before
Local storm report, Jun 28, 4:31 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
431 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 1 ENE LOUISIANA 39.45N 91.04W
06/28/2018 E0.25 INCH PIKE MO PUBLIC
&&Local storm report, Jun 28, 4:42 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
442 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG PLEASANT HILL 39.44N 90.87W
06/28/2018 PIKE IL TRAINED SPOTTER
TREE DOWN.
&&Local storm report, Jun 28, 4:46 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
446 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 NNW GODFREY 38.98N 90.20W
06/28/2018 E0.25 INCH MADISON IL AMATEUR RADIO
&&Local storm report, Jun 28, 4:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
451 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG BOWLING GREEN 39.33N 91.19W
06/28/2018 PIKE MO PUBLIC
A TREE WAS DOWNED AND A STOP SIGN WAS
KNOCKED OVER.
&&Local storm report, Jun 28, 4:56 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
456 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG ELSBERRY 39.17N 90.78W
06/28/2018 LINCOLN MO PUBLIC
MULTIPLE REPORTS OF TREES KNOCKED DOWN.
&&Local storm report, Jun 28, 5:01 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
501 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND GST WHITE HALL 39.44N 90.40W
06/28/2018 E45 MPH GREENE IL PUBLIC
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:34 AM CDT | Severe Thunderstorm Warning | LSX | Boone | 41 min |
| Jun 28, 4:51 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Montgomery, Pike | 39 min |
| Jun 28, 5:12 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 2 min |
| Jun 28, 5:18 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 42 min |
| Jun 28, 5:26 AM CDT | Flash Flood Warning | LSX | Boone | 4 hr |
| Jun 28, 5:58 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 47 min |
| Jun 28, 6:17 AM CDT | Flash Flood Warning | LSX | Audrain, Callaway | 3 hr |
| Jun 28, 6:54 AM CDT | Special Weather Statement | LSX | Marion, Ralls | 36 min |
| Jun 28, 7:34 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Ralls | 41 min |
| Jun 28, 7:58 AM CDT | Severe Thunderstorm Warning | LSX | Ralls | 47 min |
| Jun 28, 8:03 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 42 min |
| Jun 28, 8:23 AM CDT | Special Weather Statement | LSX | Ralls | 37 min |
| Jun 28, 8:37 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 38 min |
| Jun 28, 8:49 AM CDT | Special Weather Statement | LSX | Madison | 41 min |
| Jun 28, 8:53 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike, Ralls | 33 min |
| Jun 28, 8:59 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 34 min |
| Jun 28, 2:00 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Shelby | 60 min |
| Jun 28, 2:37 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 53 min |
| Jun 28, 2:50 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 40 min |
| Jun 28, 3:21 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Pike, Ralls, Shelby | 69 min |
| Jun 28, 3:52 PM CDT | Excessive Heat Warning | LSX | Jefferson, Saint Charles, Sainte Genevieve, Saint Louis, City of Saint Louis | 3 days |
| Jun 28, 4:00 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 60 min |
| Jun 28, 4:35 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 40 min |
| Jun 28, 5:22 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 83 min |
| Jun 28, 5:29 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 16 min |
| Jun 28, 4:18 PM CDT | Special Weather Statement | LSX | Greene, Macoupin | 57 min |
| Jun 28, 4:39 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin, Montgomery, Pike | 66 min |
| Jun 28, 5:54 PM CDT | Tornado Warning | LSX | Saint Clair | 17 min |
| Jun 28, 5:59 PM CDT | Areal Flood Advisory | LSX | Jersey, Madison | 3 hr |
| Jun 28, 6:21 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion, Monroe, Randolph, Saint Clair, Washington | 69 min |
| Jun 28, 6:48 PM CDT | Areal Flood Advisory | LSX | Bond, Clinton, Fayette, Madison, Marion, Monroe and 2 more | 3 hr |
| Jun 28, 6:56 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 64 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.